Alert archive / New Jersey / Small Craft Advisories in 2017
Small Craft Advisory 26, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 4, 2017, 3:20 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 3:20 PM EST (20:20 UTC)
- Expired
- Mar 5, 2017, 10:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
836 WHUS71 KPHI 042020 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 PM EST SAT MAR 4 2017 ANZ431-050900- /O.CAN.KPHI.GL.W.0013.000000T0000Z-170304T2300Z/ /O.NEW.KPHI.SC.Y.0026.170304T2020Z-170305T0900Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 320 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...DELAWARE BAY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ453-051015- /O.CAN.KPHI.GL.W.0013.000000T0000Z-170305T0500Z/ /O.NEW.KPHI.SC.Y.0026.170304T2020Z-170305T1500Z/ COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 320 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...THE COASTAL WATERS OF NEW JERSEY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ454-455-051015- /O.CAN.KPHI.GL.W.0013.000000T0000Z-170304T2300Z/ /O.NEW.KPHI.SC.Y.0026.170304T2020Z-170305T1500Z/ COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 320 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...THE COASTAL WATERS OF DELAWARE. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-050600- /O.CAN.KPHI.GL.W.0013.000000T0000Z-170304T2300Z/ /O.NEW.KPHI.SC.Y.0026.170304T2020Z-170305T0600Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 320 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...DELAWARE BAY. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450>452-050500- /O.CON.KPHI.GL.W.0013.000000T0000Z-170305T0500Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 320 PM EST SAT MAR 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...THE COASTAL WATERS OF NEW JERSEY. * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. && $$
3 follow-up statements
180 WHUS71 KPHI 050226 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 926 PM EST SAT MAR 4 2017 ANZ450>452-051500- /O.CAN.KPHI.GL.W.0013.000000T0000Z-170305T0500Z/ /O.EXA.KPHI.SC.Y.0026.000000T0000Z-170305T1500Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 926 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...THE COASTAL WATERS OF CENTRAL AND NORTHERN NEW JERSEY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE TONIGHT INTO SUNDAY MORNING. * TIMING...WINDS WILL BE SLOWLY DIMINISHING THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-050330- /O.CAN.KPHI.SC.Y.0026.000000T0000Z-170305T0600Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 926 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DROPPED BELOW 25 KT. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ453>455-051500- /O.CON.KPHI.SC.Y.0026.000000T0000Z-170305T1500Z/ COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 926 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * LOCATION...THE COASTAL WATERS OF DELAWARE AND NEW JERSEY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE TONIGHT INTO SUNDAY MORNING. * TIMING...WINDS WILL BE SLOWLY DIMINISHING THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ431-050900- /O.CON.KPHI.SC.Y.0026.000000T0000Z-170305T0900Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 926 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * LOCATION...LOWER DELAWARE BAY. * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE TONIGHT INTO SUNDAY MORNING. * TIMING...WINDS WILL BE SLOWLY DIMINISHING THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
275 WHUS71 KPHI 050759 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 259 AM EST SUN MAR 5 2017 ANZ431-051500- /O.EXT.KPHI.SC.Y.0026.000000T0000Z-170305T1500Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 259 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATION...LOWER DELAWARE BAY. * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE THROUGH THIS MORNING. * TIMING...WINDS WILL SLOWLY DIMINISH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450>455-051500- /O.CON.KPHI.SC.Y.0026.000000T0000Z-170305T1500Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 259 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE THROUGH THIS MORNING. * TIMING...WINDS WILL SLOWLY DIMINISH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CMS
675 WHUS71 KPHI 051451 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 951 AM EST SUN MAR 5 2017 ANZ450>455-051600- /O.EXP.KPHI.SC.Y.0026.000000T0000Z-170305T1500Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 951 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... WINDS AND SEAS HAVE FALLEN BELOW 25 KNOTS AND 5 FT, RESPECTIVELY, THEREFORE THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ANZ431-051600- /O.EXP.KPHI.SC.Y.0026.000000T0000Z-170305T1500Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 951 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... WINDS HAVE FALLEN BELOW 25 KNOTS, THEREFORE THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 9:33 AM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 4, 9:33 AM EST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
933 AM EST Sat Mar 4 2017
.SYNOPSIS...
Strong high pressure north of the Great Lakes will slowly build
southeast into the mid Atlantic region this weekend, moving offshore
on Monday. A cold front will cross the region Tuesday night.
Southern states high pressure will become dominant here Wednesday
night into Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM update: Minor modifications were made to Temperatures,
Dew Points, and Winds. Remainder of forecast remains on track.
630 am update: Surface analysis at 10Z indicates a couple of
east-west oriented pressure troughs in the Northeast: one (very)
roughly near the I-90 corridor and one farther north near the
St. Lawrence River. Water vapor imagery nicely indicating a
potent vort max in southern Quebec sliding slowly southeastward
toward the adjacent portions of New England. As this vort max
advances southeast, the associated surface pressure troughs will
sweep southward into the Mid Atlantic this morning. Should see
another bout of increased mixing and associated surface winds by
late this morning. Lower clouds are starting to advance
southward from New York into far northern Pennsylvania at this
time, and this will likely continue/expand in coverage this
morning as mixing improves and localized convergence increases.
Guidance so far has been very slightly on the warm side with
this arctic air. Going forecast is on the lower side of guidance
today and looks to be in decent shape given current trends.
Made no changes at this time.
Previous discussion...
Model upper-air analyses indicate several vorticity maxima
embedded within a deep trough centered over the Canadian
Maritimes. The vort max of greatest importance to our area is
approaching the St. Lawrence Valley at this time, and it will
continue to dig southeastward today off the coast of New England
by 00Z Sunday. This will allow a reinforcing cold front to sweep
southward through New England and the Mid-Atlantic during the
day. This frontal passage will be dry (save for maybe a flurry
or two in the southern Poconos and northwest New Jersey), but it
will likely help to increase boundary layer mixing and kick up
the winds once again. Current forecast features north or
northwest winds 15-25 mph with gusts approaching 35 mph during
the late morning and early afternoon. With the continued mixing
of the boundary layer, midlevel clouds will likely increase this
morning into early afternoon before the more substantial mixing
ceases late in the day, allowing for the clouds to dissipate
quickly.
The upstream air is associated with a surface high with arctic
origins. Therefore, temperatures today will be well below
average, with highs generally in the 20s northwest of the Fall
Line to the upper 30s near the coast. There remains a little
uncertainty with the forecast temperatures given the presence of
the cloud cover, with the caveat that temperatures may be a bit
warmer than forecast if the sky is clearer than expected.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
Winds will diminish tonight as the deep trough in the Canadian
Maritimes trudges eastward into the northwest Atlantic while a
strong (1040+ mb) surface high approaches the region. This will
allow for improved nocturnal radiational cooling compared to
what was seen this morning, and will lead to the coldest night
this region has seen in a couple months. Forecast lows are near
zero in the southern Poconos, and in the upper teens in the I-95
corridor and in Delmarva. Valley locations with little
urbanization can expect locally colder conditions (e.g., the
Lehigh Valley and the Pine Barrens, with some places perhaps
reaching the single digits). No records appear to be in
jeopardy, but no doubt it will be anomalously cold tonight.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
500 mb: A ridge in the midwest Sunday spreads to the east coast
early this coming week, then a trough in south central Canada
develops down into the northeast USA late this week. Ensemble
differences develop next weekend between the ECEFS and GEFS
with the EC reinforcing the northeastern USA trough while the
GFS ridges and warms.
Temperatures: The coldest airmass in nearly two months Sunday morning
will be warming so that the nearly 15 degree below calendar day
average temps Sunday, warm to only several degrees below normal
Monday and then about 10 above Tuesday, and still about 5 above
normal Wednesday. The averages cool to near normal Thursday-
Friday. There is quite a bit of model disagreement regarding
temperatures toward next weekend. As you may be aware, the GFS
and GGEM have cooled Friday and now its only the GFS that is the
outlier next weekend (between the 3 models). While beyond this
forecast period, it is interesting to note a drastic (40-50
degree) difference in 18z 2m temp forecasts for next Sunday the
12th. The EC with lower 20s , GGEM lower 30s, GFS lower 70s.
Climo says no to lower 70s and favor a cooler solution. ECEFS
2M temps next Sunday are below normal. An interesting difference
of model opinion that will be entering our forecast window late
this weekend.
Forecast basis: Unless otherwise noted, a 50 50 blend of the 00z/4
GFS/NAM MOS guidance Sunday-Monday, thereafter the 05z/4 WPC guidance
Monday night-Friday, at times modified by the 00z/5 ECMWF
guidance.
The dailies including any possible significant insight...
Sunday...A sunny start, then increasing afternoon cirrus. Light
northwest wind. Confidence: Above average.
Sunday night...Cirrus, mostly north part of the forecast area.
Radiational cold with light or calm wind. Confidence: only average
since it was difficult to accept some of the very cold MOS temps,
especially with no snow cover.
Monday...partly sunny with middle deck waa clouds. Not as cold.
Max temps 10 to 15 warmer than the values of Sunday. Southwest
wind with max gusts generally under 15 mph. Confidence:
average.
Tuesday...Mostly cloudy, breezy and mild - warmest day of the
week. Southwest winds may gust 30 mph during the afternoon I-95
corridor. Showers develop but when. For now most of the shower
activity should occur between 3PM Tuesday and 3 AM Wednesday.
Confidence: average.
Wednesday...Becoming mostly Sunny, still mild but windy at
times. The UKMET appears too weak with its pressure gradient
compared to the GEFS and OP EC. Westerly gusts 25 to 35 mph
during the afternoon and evening with steepening lapse rates as
CAA occurs aloft. Confidence: average
Thursday...Partly sunny and breezy at times. West wind still
gusty 20-30 mph. Confidence: average.
Friday...Becoming cloudy, chance of showers, mainly late,
except small chance of freezing rain near and north of I-80.
Confidence: average
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
For the 12Z TAFs...VFR through the period. WNW winds around 10
kts early this morning becoming NW 10-20 kts with gusts 20-30
kts around 15Z, diminishing slowly around or after 23Z. A SCT-
BKN cloud deck should develop around 15Z and dissipate later
this afternoon.
OUTLOOK...
Sunday through Sunday night...VFR with cirrus afternoon/evening.
Northwest winds around 10 knots Sunday becoming light and
variable Sunday night. Confidence: above average.
Monday...VFR cigs developing aoa 8000 ft. chance of showers at
night. South to southwest winds around 10 knots. Confidence:
average.
Tuesday and Tuesday evening...VFR cigs, with possible brief
MVFR- IFR conds in showers late day or evening. southwest wind
gusty 25 to 30 kt for a time I95 corridor eastward during the
afternoon. Confidence: average.
Late tuesday night...cold frontal passage with showers ending.
Confidence: above average.
Wednesday...VFR sct clouds aoa 5000 ft. West winds gusty to 25
to around 30 kt. Confidence: above average.
&&
.MARINE...
630 am update: Winds are diminishing on the coastal waters early
this morning, generally as expected. Winds are expected to pick
up again by late this morning, with gale-force gusts likely this
afternoon. Latest guidance is coming in fairly strong on
Delaware Bay overnight, which may require extending the gale
warming here through the evening hours at minimum. Will let the
day shift reevaluate. So far, made no changes to the forecast or
current gale warnings.
Previous discussion...
Gale warning continues for the coastal waters and Delaware Bay
today. Gales are currently ongoing at most sites. Winds may
decrease early this morning but will likely ramp up again by
late this morning and this afternoon, though for Delaware Bay
and the Delaware coastal waters, winds may only marginally reach
gale criteria. Gales should continue into the evening hours for
the New Jersey coastal waters, and have extended the gale
warning through midnight. A slow decrease in winds is expected
overnight, but small craft advisory criteria should easily be
met.
Light freezing spray is likely early this morning and once again
tonight as breezy conditions continue with cold air over the
relatively warm waters.
OUTLOOK...
NOTE: for those who use this guidance, it appears the overall stronger
MME guidance at BRND1 is verifying better than the consistently
suppressed MMG guidance.
Sunday...Northerly short period swell generated SCA for the ATLC
waters, at least through the morning. Confidence: above average.
Sunday night through Monday...Sub-advisory conditions expected.
Confidence: above average.
Tuesday...Southwest winds around 15 to 20 knots with gusts up to 30
possible. Seas are also expected to exceed 5 feet through Tuesday
night. A Small Craft Advisory likely. Confidence: above average.
Wednesday...SCA expected or possibly a westerly gale.
Confidence: average.
&&
.FIRE WEATHER...
Relative humidity values are forecast to approach or fall below
30 percent across much of the area today. Northwest winds 15 to
25 mph with gusts 25 to 35 mph are expected during the late
morning and afternoon. The ground remains moist, but fine fuels
will begin to dry again. The combination of these conditions
will likely create an elevated risk for the spread of wildfires,
and a Special Weather Statement was sent earlier this morning to
convey the increased risk.
Outlook Sunday...very very low RH (sub 20 pct in the afternoon)
but much less wind. No statements expected. Confidence:
average.
Outlook next Wednesday and Thursday...Small potential red flag
warning days, especially if Tuesdays rainfall is less than one
quarter inch. Westerly winds Wednesday and Thursday may gust
well past 25 mph. Confidence: average.
&&
.CLIMATE...
Coldest this weekend probably since January 9-10 all locations...
Location fcst recent
ABE 10 1/9 (6)
ACY 12 1/10 (4)
PHL 17 1/10 (14)
ILG 16 1/10 (10)
MPO 2 1/9 (2)
RDG 12 1/9 (8)
TTN 12 1/10 (8)
GED 18 1/10 (6)
Seasonal snowfall records and current ranking...
The following are from our primary long term climate sites.
meta data notwithstanding, this gives an approximate idea of the
current ranking of our snow season with the entire seasonal
values as listed below.
ABE POR 1946 #9 with 10.0
PHL POR 1886 #14 at 8.0
ACY POR 1885 #25 at 7.5
ILG POR 1948 #10 at 5.6
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until midnight EST tonight for ANZ450>453.
Gale Warning until 6 PM EST this evening for ANZ430-431-454-
455.
&&
Synopsis...Drag
Near Term...CMS/33
Short Term...CMS
Long Term...Drag
Aviation...CMS/Drag
Marine...CMS
Fire Weather...
Climate...Hazardous weather outlook, Mar 4, 9:57 AM EST, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 957 AM EST Sat Mar 4 2017 NJZ001-PAZ054-055-042145- Sussex-Carbon-Monroe- 957 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and Tonight. Wind chill of 10 to 15 below zero is expected over the high terrain of extreme northwest New Jersey into the Poconos late this Saturday night. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ007>010-012>027-PAZ060>062-070-071-101>106-042145- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 957 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for central New Jersey...northern New Jersey...northwest New Jersey...southern New Jersey...east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>004-MDZ008-012-015-019-020-042145- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline- 957 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for central Delaware...northern Delaware...southern Delaware and northeast Maryland. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-454-455-042145- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 957 AM EST Sat Mar 4 2017 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A westerly gale is possible Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>453-042145- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 957 AM EST Sat Mar 4 2017 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A westerly gale is possible Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:45 PM EST | Special Weather Statement | PHI | Hunterdon, Middlesex, Somerset | 30 min |
Nearby
Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.